Home

Tvp21 04 omslag kijk verder

Tijdschrift voor Psychiatrie 49 (2007) 1, 43 - 47

Case report

Reduction of prolonged qtc-interval related risks in treatment with neuropharmacological drugs. Recommendations for clinical practice. A case study

G.B. van de Kraats, J. Slob, D.E. Tenback

summary A prolonged qtc-interval may cause potentially life-threatening arrhythmias. Almost all drugs used in psychiatric practice are able to prolong the qtc-interval. There are some indications that clinicians are not sufficiently aware of the risks of qtc-interval prolongation in clinical practice. By drawing up a list of risk factors associated with prolonged qtc-interval and by correcting for these factors as far as possible, one should be able to reduce the overall risk of potentially lethal arrhythmias and administer more appropriate pharmacological treatment.

keywords death sudden, heart arrest, qtc-time, Torsade de Pointes